Oklahoma, 2006

Damaging Wind in Oklahoma, July 4, 2006

July 4, 2006 · NWS OUN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 4, 1:14 PM CST, 5 hours 56 minutes earlier.

Area forecast discussion, Jul 4, 1:14 PM CST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
214 PM CDT TUE JUL 4 2006

.DISCUSSION...
MOIST AND WEAKLY CAPPED ATMOSPHERE CONT ACROSS THE AREA. TSTMS CONT
TO DEVELOP THIS AFTN DUE TO HEATING... WEAK COLD FRONT... AND UPR
LOW OVR TX. TSTMS EXPECTED TO DIMINISH SOMEWHAT THIS EVENING OVR
SOUTHERN PORTIONS OF FA AFTER SUNSET DUE TO LOSS OF HEATING.
HOWEVER... TSTMS WILL BE POSSIBLE OVERNIGHT ALONG/NEAR THE FRONT.
TSTMS ALSO EXPECTED TO DEVELOP IN UPSLOPE FLOW THIS AFTN/EVENING AND
COULD MOVE ALONG THE BOUNDARY INTO PORTIONS OF THE FA LATER TONIGHT.
SHWRS/TSTMS WILL CONT TO BE POSSIBLE AS THE FRONT SLOWLY SAGS
SOUTHWARD TONIGHT/WED. DRIER AIR EXPECTED TO BEGIN TO MOVE INTO THE
FA WED FROM NE. THIS DRIER AIR WILL CAUSE RAIN CHANCES TO SHIFT TO
SOUTHERN AND WESTERN PORTIONS OF THE FA WED NIGHT/THU. WEAK UPR
RIDGE WILL DEVELOP OVR AREA LATE THIS WEEK INTO THE WEEKEND.
HOWEVER... WITH REMNANT OF THE FRONT NEAR FA SHWRS/TSTMS WILL BE
POSSIBLE NEAR THE RED RIVER INTO FRI. ANOTHER FRONT WILL
APPROACH/MOVE INTO THE AREA OVR THE WEEKEND. SFC MOISTURE WILL ALSO
RETURN TO THE AREA. WITH THE INCREASING MOISTURE AND BOUNDARY...
SHWRS/TSTMS WILL BE POSSIBLE ACROSS PARTS OF THE AREA SAT NIGHT INTO
EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  86  66  87 /  50  30  10  10
HOBART OK         68  85  65  87 /  60  40  30  10
WICHITA FALLS TX  71  86  69  89 /  50  50  30  20
GAGE OK           64  84  60  87 /  70  40  20  10
PONCA CITY OK     67  86  64  86 /  50  20  10  10
DURANT OK         71  88  69  90 /  40  40  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02/25
Hazardous weather outlook, Jul 4, 11:00 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE JUL 4 2006

OKZ004>048-050>052-TXZ083>090-051200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT TUE JUL 4 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS PERSISTED THROUGH THE
MORNING ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS AS A NEARLY STATIONARY UPPER LEVEL LOW OVER TEXAS
CONTINUED TO PULL DEEP MOISTURE NORTHWARD INTO THE AREA. ADDITIONAL
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON...WITH
THE HIGHEST CHANCES OVER WESTERN NORTH TEXAS AND SOUTH CENTRAL
OKLAHOMA THIS AFTERNOON AND OVER WESTERN NORTH TEXAS AND WESTERN
OKLAHOMA OVERNIGHT. THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE
THIS AFTERNOON BUT WIND SHEAR WILL REMAIN VERY WEAK. NO ORGANIZED
SEVERE WEATHER IS EXPECTED...ALTHOUGH A FEW THUNDERSTORMS COULD
PRODUCE LOCALLY HEAVY RAIN.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH FRIDAY AS A COLD FRONT
REMAINS IN OR NEAR THE AREA. THUNDERSTORM CHANCES WILL DECREASE
SATURDAY AS AN AREA OF HIGH PRESSURE ALOFT INCREASES OVER THE
SOUTHERN PLAINS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

II

In the hours before

Special weather statement, Jul 4, 3:13 PM CST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
413 PM CDT TUE JUL 4 2006

OKZ024>026-030-042130-
LINCOLN OK-CANADIAN OK-OKLAHOMA OK-POTTAWATOMIE OK-
413 PM CDT TUE JUL 4 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...LINCOLN...
OKLAHOMA AND POTTAWATOMIE COUNTIES.

A GUST FRONT AHEAD OF A LINE OF STRONG THUNDERSTORMS WAS LOCATED
FROM 5 MILES EAST OF CONCHO TO EDMOND...TO 3 MILES NORTHEAST OF
PRAGUE AT 413 PM CDT...MOVING SOUTH AT 20 MPH. THE STORMS BEHIND THE
GUST FRONT ARE ONLY MOVING SOUTH AT ABOUT 5 TO 10 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. HOWEVER...NORTHERLY WIND GUSTS OF 35 TO 45 MPH ARE LIKELY.

PEOPLE IN CANADIAN...LINCOLN...OKLAHOMA AND POTTAWATOMIE COUNTIES...
INCLUDING THE CITIES OF DEL CITY...EDMOND...EL RENO...MIDWEST CITY
AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

THIS WIND SHIFT WILL AFFECT FIRE FIGHTING EFFORTS OVER CANADIAN
COUNTY. PLEASE ADVISE FIRE CREWS IN THE FIELD OF THE CHANGE IN WIND
DIRECTION.

11
Special weather statement, Jul 4, 3:35 PM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
435 PM CDT TUE JUL 4 2006

OKZ025-029>031-042200-
OKLAHOMA OK-POTTAWATOMIE OK-SEMINOLE OK-CLEVELAND OK-
435 PM CDT TUE JUL 4 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...OKLAHOMA...
POTTAWATOMIE AND SEMINOLE COUNTIES.

A GUSTY FRONT AHEAD OF A LINE OF STRONG THUNDERSTORMS WAS LOCATED
FROM NICOMA PARK...TO SHAWNEE...TO 6 MILES WEST OF CROMWELL AT
435 PM CDT...MOVING SOUTH AT 20 MPH. THE THUNDERSTORMS FORMING ON
THE NORTH SIDE OF THIS GUST FRONT ARE MOVING SOUTH AT 10 MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. HOWEVER...NORTHERLY WIND GUSTS OF 35 TO 45 MPH ARE
POSSIBLE AS THIS GUST FRONT MOVES THROUGH YOUR AREA. BOATERS ON AREA
LAKES SHOULD BE ADVISED.

PEOPLE IN CLEVELAND...OKLAHOMA...POTTAWATOMIE AND SEMINOLE
COUNTIES...INCLUDING THE CITIES OF MIDWEST CITY...NORMAN...OKLAHOMA
CITY AND SHAWNEE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

11
Special weather statement, Jul 4, 4:33 PM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
533 PM CDT TUE JUL 4 2006

OKZ024-025-027>031-042300-
CANADIAN OK-OKLAHOMA OK-POTTAWATOMIE OK-SEMINOLE OK-CLEVELAND OK-
GRADY OK-MCCLAIN OK-
533 PM CDT TUE JUL 4 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND...
GRADY...MCCLAIN...OKLAHOMA...POTTAWATOMIE AND SEMINOLE COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTHWEST OF
UNION CITY...TO JUST SOUTH OF WILL ROGERS WORLD AIRPORT...TO
SEMINOLE AT 533 PM CDT...MOVING SOUTH AT 15 MPH. VERY HEAVY RAIN AND
WIND GUSTS OF 30 TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING
WILL OCCUR. ABOUT 5 TO 10 MILES SOUTH OF THIS LINE...A GUST FRONT
WILL CONTINUE TO PUSH SOUTH...CHANGING THE WINDS TO A NORTHERLY
DIRECTION AND PROVIDING A 10 TO 20 DEGREE DROP IN TEMPERATURE.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

PEOPLE IN CANADIAN...CLEVELAND...GRADY...MCCLAIN...OKLAHOMA...
POTTAWATOMIE AND SEMINOLE COUNTIES...INCLUDING THE CITIES OF MOORE...
NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, Jul 4, 5:51 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
651 PM CDT TUE JUL 4 2006

OKZ005-050015-
WOODS OK-
651 PM CDT TUE JUL 4 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN WOODS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 19 MILES NORTH OF CAPRON AT 651 PM
CDT...MOVING SOUTH AT 15 MPH.

SMALL HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE ACROSS NORTHERN
WOODS COUNTY.
Special weather statement, Jul 4, 7:03 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
803 PM CDT TUE JUL 4 2006

OKZ033-050130-
HARMON OK-
803 PM CDT TUE JUL 4 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARMON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER GOULD AT 803 PM CDT...MOVING
SOUTH AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY ALONG WITH VERY
HEAVY RAINFALL AND FREQUENT LIGHTNING.
Special weather statement, Jul 4, 7:06 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
806 PM CDT TUE JUL 4 2006

OKZ046-047-051-050130-
JOHNSTON OK-CARTER OK-MARSHALL OK-
806 PM CDT TUE JUL 4 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...JOHNSTON AND
MARSHALL COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 2 MILES NORTH OF
MANNSVILLE TO 3 MILES NORTHWEST OF DICKSON AT 806 PM CDT...MOVING
SOUTHWEST AT 10 MPH. TORRENTIAL RAINFALL AND WINDS AROUND 50 MPH ARE
POSSIBLE.

PEOPLE IN CARTER...JOHNSTON AND MARSHALL COUNTIES...INCLUDING THE
CITY OF ARDMORE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

The radar

The Norman radar (KTLX), 125 km away, was scanning. The volume nearest the first event began at 01:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carter

When
July 4, 7:10 PM CST
Where
Carter County, 3 mi N of Dickson
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
34.233, -96.983

Tree limbs, three inches in diameter, were downed. Shingles were also blown off a house.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523568.